MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Model Number 00711144
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to steris endoscopy for evaluation and found damage to the drive cable and the catheter.The bending and kinks observed to the drive cable and catheter indicates the device was positioned in extreme angulation during deployment.The device history record was reviewed and confirmed the device was manufactured to specification.There have been no other complaints associated with this lot.The instructions for use include the following statements: "push the video capsule into the capsule cup with the optical dome of the video capsule facing out.Listen for an audible click (this indicates that the capsule is appropriately seated within the capsule cup).To deploy the capsule: open the finger ring handle briskly until it stops.Confirm capsule delivery endoscopically by looking through the clear capsule cup and seeing the cable and the empty capsule cup.If the capsule does not fully deploy, close the finger ring handle, slightly alter the position/angulation of the endoscope, straighten the handle and catheter and repeat deployment.After capsule delivery, close the finger ring handle until the deployment cable is retracted into the catheter." steris endoscopy has provided the user facility with in-service training, which included instruction on device positioning during deployment.No further issues have been reported.
 
Event or Problem Description
The user facility reported that that during a procedure which included use of the advance capsule delivery device, the device failed to deploy the video capsule and the device deployment cable was observed protruding from a slot in the side of the capsule holder.The deployment cable was retracted into the capsule holder and the device was removed with no report of harm to the patient or user.The video endoscopy was completed without use of the advance device.

Brand Name
ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Common Device Name
DELIVERY DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
MDR Report Key9596156
Report Number1528319-2020-00003
Device Sequence Number13541966
Product Code NEZ
UDI-Device Identifier00816765011188
UDI-Public(01)00816765011188
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K163495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Model Number00711144
Device Catalogue Number00711144
Device Lot Number19352587
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2019
Initial Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1